Universality of Nash Components
AbstractWe show that Nash equilibrium components are universal for the collection of connected polyhedral sets. More precisely for every polyhedral set we construct a so-called binary game — a common interest game whose common payoff to the players is at most equal to one—whose success set (the set of strategy profiles where the maximal payoff of one is indeed achieved) is homeomorphic to the given polyhedral set. Since compact semi-algebraic sets can be triangulated, a similar result follows for the collection of connected compact semi-algebraic sets.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by Exeter University, Department of Economics in its series Discussion Papers with number 1205.
Date of creation: 2012
Date of revision:
Contact details of provider:
Postal: Streatham Court, Rennes Drive, Exeter EX4 4PU
Phone: (01392) 263218
Fax: (01392) 263242
Web page: http://business-school.exeter.ac.uk/about/departments/economics/
More information through EDIRC
Strategic form games; Nash equilibrium; Nash component; topology.;
Find related papers by JEL classification:
- C72 - Mathematical and Quantitative Methods - - Game Theory and Bargaining Theory - - - Noncooperative Games
- D44 - Microeconomics - - Market Structure and Pricing - - - Auctions
This paper has been announced in the following NEP Reports:
- NEP-ALL-2012-10-27 (All new papers)
- NEP-GTH-2012-10-27 (Game Theory)
- NEP-HPE-2012-10-27 (History & Philosophy of Economics)
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- McKelvey, Richard D. & McLennan, Andrew, 1997.
"The Maximal Number of Regular Totally Mixed Nash Equilibria,"
Journal of Economic Theory,
Elsevier, vol. 72(2), pages 411-425, February.
- McKelvey, R.D. & McLennan, A., 1994. "The Maximal Number of Regular Totaly Mixed Nash Equilibria," Papers 272, Minnesota - Center for Economic Research.
- McKelvey, Richard D. & McLennan, Andrew, 1994. "The Maximal Number of Regular Totally Mixed Nash Equilibria," Working Papers 865, California Institute of Technology, Division of the Humanities and Social Sciences.
- Vermeulen, Dries & Jansen, Mathijs, 2005.
"On the computation of stable sets for bimatrix games,"
Journal of Mathematical Economics,
Elsevier, vol. 41(6), pages 735-763, September.
- Vermeulen,Dries & Jansen,Mathijs, 2004. "On the computation of stable sets for bimatrix games," Research Memoranda 020, Maastricht : METEOR, Maastricht Research School of Economics of Technology and Organization.
- DEMICHELIS, Stefano & RITZBERGER, Klaus, 2000.
"From evolutionary to strategic stability,"
CORE Discussion Papers
2000059, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Srihari Govindan & Arndt von Schemde & Bernhard von Stengel, 2004. "Symmetry and p-Stability," International Journal of Game Theory, Springer, vol. 32(3), pages 359-369, 06.
- Balkenborg, Dieter & Schlag, Karl H., 2007. "On the evolutionary selection of sets of Nash equilibria," Journal of Economic Theory, Elsevier, vol. 133(1), pages 295-315, March.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Carlos Cortinhas).
If references are entirely missing, you can add them using this form.